Swelling?Numbness?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Kattbird
Regular Member


Date Joined Jun 2005
Total Posts : 243
   Posted 12/5/2005 2:14 PM (GMT -7)   
Has anyone experienced any numbness like in their finger tips? When I take my thumbs and like press lightly against my fingertips it feels kind of tingly. That kind of tingly feeling like when your foot falls asleep.
Also, anyone have any swelling in their feet. My right ankle started off being a little swollen last Wednesday only to have my foot swell some to. Yesterday my left foot swole up a little too. My thighs also have felt kind of crampy like if I sit around too much, which is most of the time. I sit at work, then sit at home. And I have been less active since I started chemo. I went to the doc this morning and he wanted me to go to the emergency room because my dad died of a blood clot and he also has diabetes in his family. On my mom's side, she said they die of strokes. Well, I went to the hospital but I couldn't find a parking place. I know it sounds crazy.So I came home. I'm going to try to go tomorrow morning which is what I should have done this morning instead of wasting my time at the doc's office.

coopfesta
Veteran Member


Date Joined Sep 2003
Total Posts : 1373
   Posted 12/5/2005 5:35 PM (GMT -7)   
I can relate to your wanting to go home and not do the emergency room, but you really should check it out.  It could be circulatory.  I got edema when I was pregnant.  It's not a good thing.  I think you should be in close contact with your onc about this.  Let us know what happens, and get it checked, hun. 
"Our greatest glory is not in never falling, but in rising every time we fall." -Confucius

Ellen


chantry31
Regular Member


Date Joined Aug 2005
Total Posts : 188
   Posted 12/5/2005 5:45 PM (GMT -7)   
Kathy, Im not a doctor - but from what I've been told, the taxol's (or Taxotere) can cause numbness in your extremeties. It's not permanent and goes away "in a while".

I hope that you have been having an easier time lately.

Chantry
There are no wrong turnings, only paths we did not know we were meant to take - Guy Gavriel Kay


debbiR
Veteran Member


Date Joined Feb 2005
Total Posts : 730
   Posted 12/5/2005 7:17 PM (GMT -7)   

Kathy: The numbness or tingling that you are describing sounds like neuropathy. I have had it since I was on chemo. My onco is very careful not to let it get to bad. There are meds that you can take to help reverse these symptoms. Now to the swelling. Don't mess around. You really need to get checked asap. That only happened to me once while on chemo. I called my onco and she sent me to the nearest ER for an ultrasound just to make sure that there were no blood clots. You might want to elevate your feet (maybe a little footstool) while at work. The aches in your thighs and legs are probably a side effect from the chemo. Hot, hot baths!

Please go to the ER tomorrow.

Gentle hugs...Deb


 


Kattbird
Regular Member


Date Joined Jun 2005
Total Posts : 243
   Posted 12/6/2005 5:42 AM (GMT -7)   
Thanks for your input. I'm going to attempt to go to the ER this morning. We had a little snow yesterday and my streets are kind of icy around here. My right ankle isn't quite as swollen this morning. I elevated it more than normal last night while I was watching TV. My ankle had swelled some about a month ago now, but it went away and I never thought anything of it. But it's been a few days now. I do have some pain in that ankle once in a while like arthritis. I think I sprained that ankle when I was a teenager.

Kattbird
Regular Member


Date Joined Jun 2005
Total Posts : 243
   Posted 12/6/2005 4:24 PM (GMT -7)   
So I went to the ER this morning and no blood clots. The ER doc called my Onc (not sure for what) but I'm just retaining fluid. She told him she was going to add more steriods to my regimen???? Anyway, the paper they gave me with what they think it is said to eat a light salt diet. I know for the last week I have been eating a lot of crap, McDonald's, Dominoes. So I guess I"ll live a little while longer.

Brnadebt
Veteran Member


Date Joined Jul 2005
Total Posts : 688
   Posted 12/7/2005 1:42 PM (GMT -7)   
Kathy

I have had numbness in my fingers since starting Taxol. It is not all of the time just every once in awhile. Im glad there was nothing serious about the swelling, I have been eating alot of junk food lately too. I think I feel sorry for myself and then say why not it makes me feel better. I need to stop that and get back to walking every day it makes me feel better.
Hugs:)
Bernadette


babyseeester
Veteran Member


Date Joined Oct 2004
Total Posts : 826
   Posted 12/8/2005 3:13 PM (GMT -7)   
I was on Taxotere and my onc told me that I could experience numbness in my fingers and toes.  Fortunately, I didn't get that.  I found Taxotere to be very tolerable.  Sorry you are having this problem.  I'm sure it will get better.  Just hang in there.
L & H,
Kathy

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 1:11 AM (GMT -7)
There are a total of 2,736,238 posts in 301,363 threads.
View Active Threads


Who's Online
This forum has 151453 registered members. Please welcome our newest member, LvGuy1.
172 Guest(s), 0 Registered Member(s) are currently online.  Details



Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer